Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Free ideals of one-relator graded Lie algebras


Author: John P. Labute
Journal: Trans. Amer. Math. Soc. 347 (1995), 175-188
MSC: Primary 17B01; Secondary 17B70
DOI: https://doi.org/10.1090/S0002-9947-1995-1282891-0
MathSciNet review: 1282891
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show that a one-relator graded Lie algebra $ \mathfrak{g} = L/(r)$, over a principal ideal domain $ K$, has a homogeneous ideal $ \mathfrak{h}$ with $ \mathfrak{g}/\mathfrak{h}$ a free $ K$-module of finite rank if the relator $ r$ is not a proper multiple of another element in the free Lie algebra $ L$. As an application, we deduce that the center of a one-relator Lie algebra over $ K$ is trivial if the rank of $ L$ is greater than two. As another application, we find a new class of one-relator pro-$ p$-groups which are of cohomological dimension $ 2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B01, 17B70

Retrieve articles in all journals with MSC: 17B01, 17B70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1282891-0
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society